MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 30GA 7/8IN BSG CLEAR HUB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 30GA 7/8IN BSG CLEAR HUB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 302890
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that 8 needles 30ga 7/8in bsg clear hub experienced leakage prior to use.The following information was provided by the initial reporter: material no.302890 batch no.9294128.Please be aware that we have rejected the following lot due to drip over greater than 1/8" from the needle to the plastic hub flowing thru the plastic hub ribs.Non-conformance detected: 8 samples have a drip over of about 1/8" that starts from the area where the needle and the plastic hub joins flowing to the plastic hub ribs.These are not acceptable.Per ansi z1.4 level ii normal aql 0.65 performed this lot will be considered rejected.
 
Additional Manufacturer Narrative
H.6.Investigation summary one photo was provided for evaluation.It shows four needle assemblies.The parts have what appears drip over on the plastic hub.A potential root cause can be attributed to the needle assembly process.The plastic hub is placed under the cannulator; then, the needle is positioned and assembled to the plastic hub adding the white epoxy to fix it; after that, a plastic hub is assembled.In this case, a jam may have occurred at the cannulator inducing the excess of white epoxy on the needle hub.Based on the investigation and photos provided, the symptom reported by the customer is confirmed.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.
 
Event or Problem Description
It was reported that 8 needles 30ga 7/8in bsg clear hub experienced leakage prior to use.The following information was provided by the initial reporter: material no.(b)(6)batch no.9294128 please be aware that we have rejected the following lot due to drip over greater than 1/8" from the needle to the plastic hub flowing thru the plastic hub ribs.Non-conformance detected: 8 samples have a drip over of about 1/8" that starts from the area where the needle and the plastic hub joins flowing to the plastic hub ribs.These are not acceptable.Per ansi z1.4 level ii normal aql 0.65 performed this lot will be considered rejected.

Brand Name
NEEDLE 30GA 7/8IN BSG CLEAR HUB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10254456
Report Number1911916-2020-00638
Device Sequence Number16854523
Product Code FMI
UDI-Device Identifier50382903028905
UDI-Public50382903028905
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number302890
Device Catalogue Number302890
Device Lot Number9294128
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;